Open Access
Translator Disclaimer
June, 1965 Estimation of Jumps, Reliability and Hazard Rate
V. K. Murthy
Ann. Math. Statist. 36(3): 1032-1040 (June, 1965). DOI: 10.1214/aoms/1177700075

Abstract

Let $F(x)$ be a probability distribution function. Assuming the singular part to be identically zero, it is well known (see e.g. Cramer [1] pp. 52, 53) that $F(x)$ can be decomposed into $F(x) = F_1(x) + F_2(x)$ where $F_1(x)$ is an everywhere continuous function and $F_2(x)$ is a pure step function with steps of magnitude, say, $S_\nu$ at the points $x = x_\nu, \nu = 1, 2, \cdots, \infty$ and that finally both $F_1(x)$ and $F_2(x)$ are non-decreasing and are uniquely determined. In this paper the problem of estimating the jump $S_i$ corresponding to the saltus $x = x_i$ is considered. Also considered are the problems of estimation of reliability and hazard rate. Based on a random sample $X_1, X_2, \cdots X_n$ of size $n$ from the distribution $F(x)$, consistent and asymptotically normal classes of estimators are obtained for estimating the jump $S_i$ corresponding to the saltus $x = x_i$. Based on the earlier work of the author [2] on estimation of probability density, consistent and asymptotically normal estimates are obtained for the reliability and hazard rate.

Citation

Download Citation

V. K. Murthy. "Estimation of Jumps, Reliability and Hazard Rate." Ann. Math. Statist. 36 (3) 1032 - 1040, June, 1965. https://doi.org/10.1214/aoms/1177700075

Information

Published: June, 1965
First available in Project Euclid: 27 April 2007

zbMATH: 0134.36103
MathSciNet: MR177474
Digital Object Identifier: 10.1214/aoms/1177700075

Rights: Copyright © 1965 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.36 • No. 3 • June, 1965
Back to Top